Micardis HCT User Reviews

Micardis HCT - User Reviews

Micardis HCT User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Micardis HCT sorted by most helpful. Patient Discussions FAQs


Comment from: Anita48, 55-64 on Treatment for 1-2 years (Patient) Published: November 26

I am wondering if Micardis makes a person cough. I've had a nagging cough since being on it.

Comment from: cz, 65-74 on Treatment for 2-5 years (Patient) Published: June 20

I RECENTLY HAVE BEEN GETTING A FEW LEG CRAMPS AND MOST RECENTLY I EXPERIENCED A PROBLEM WITH MY CALF MUSCLES AND PAIN IN THE BACK OF MY KNEES. I AM TRYING TO DETERMINE IF IT IS ADVISABLE TO TAKE A MAG. SUPPLEMENT WITH THIS MED.

Comment from: on Treatment for 10+ years Published: October 28

caregiver for 76 yr old aunt. You had better be really careful taking this med. Aunt totally passed out, white, eyes rolled back, hospital dr said very low sodium due to many years on this drug. Hospital dr. took her off it. This was 2 years ago. After few months regular dr. put her back on it for ankle swelling. She has had dizziness, diarhea, confusion and kidney disease! Last week back in hospital - very low sodium again! This can cause death! Hospital dr. took her off Micardis HCT again and told reg. dr. NOT to put her back on it! Also many of you said to drink lots of water, but if you do you are FLUSHING the sodium, potassium etc out of your system and making the problem worse. If you continue to take this drug drink sports drinks with electrolytes as well as water and have your sodium levels monitored. In my opinion this is a bad drug!

Related Reading: dizziness | Micardis HCT

Comment from: Pearlie, 55-64 on Treatment for 1-2 years (Patient) Published: October 24

I have been taking Micardis, 40mg. and a separate hydrochlorothiazide pill, 25mg. I was taking the HCT before the Micardis was substituted for other drugs that were causing problems. Took the combination for about a year, and suddenly my blood glucose shot up very high, after always having normal readings. My hair began to thin extremely, and my vision became blurry. I thought I had read on the Micardis package insert that diabetes was one of the possible side effects, but my dr. denies this, and I cannot find this information again. However, the side effects of HCT are listed as dehydration, dry mouth, thirst, hair loss, blurred vision, which I had all of. I stopped taking the HCT, and shortly after, the dry mouth and thirst disappeared completely. The hair loss seemed to be lessening, and hair might be growing back in again. In the meantime, dr. will not stop the Micardis because he swears it has nothing to do with the glucose levels. So I am still taking it, but worrying every day that I swallow that pill. I am writing on this board to caution you about the diuretic portion of the Micardis HCT. These symptoms sneak up on us and as for me, it took me awhile to figure out what was causing them, if I have. I prefer to take the diuretic separately from the bp drug, as it gives me more control over the dosages and necessity for them. I will go on another diuretic and see if I can avoid those problems. If anyone has information about a Micardis package insert stating that diabetes is a possible side effect, please let me know. The Micardis is very effective in lowering my bp, but since I stopped taking the HCT, the bp has been a few points higher, but still in a pretty good range. I will start Lasik, which I hope will bring the bp back down. It was running about 110/70 or thereabouts.

Related Reading: diabetes | dehydration | dry mouth

Comment from: KIM, 25-34 on Treatment for 1-6 months (Patient) Published: April 07

While taking this drug I have exsperianced painful urination and a onion like spell when urinating.

Comment from: happy2bme, 45-54 on Treatment for 2-5 years (Patient) Published: January 04

It helps to drink a large amount of water with the pill. Best when taken first thing in the morning. Remember to stay hydrated on this med, I can become dehydrated on it.

Comment from: t_weir, 35-44 on Treatment for 1-6 months (Patient) Published: October 28

I was given this after I developed a cough on the ace inhibitor. I like this much better.

Comment from: 35-44 on Treatment for 1-6 months (Patient) Published: April 01

Was on years ago, and switched. Now back on it, and as feared, withing 2 months have gained 20 pounds back. When I stopped taking it, I lost 35 lbs.

Comment from: lookout, 45-54 Female on Treatment for 2-5 years (Patient) Published: February 06

Recently bumped up to 80/25mg. It has worked perfectly on reducing my bp but started having some issues with sinuses, hemmroids, and gout. Finally got around to reading the paperwork inside the box and it says all are side effects with drug. Consulting with doctor to change medicine.

Related Reading: gout


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Hypertension

Get tips on handling your hypertension.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations